Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 11 (2015), 075, 11 pages      arXiv:1406.4645

An Asymmetric Noncommutative Torus

Ludwik Dąbrowski a and Andrzej Sitarz bc
a) SISSA (Scuola Internazionale Superiore di Studi Avanzati), via Bonomea 265, 34136 Trieste, Italy
b) Institute of Physics, Jagiellonian University, Stanisława Łojasiewicza 11, 30-348 Kraków, Poland
c) Institute of Mathematics of the Polish Academy of Sciences, Śniadeckich 8, 00-656 Warszawa, Poland

Received December 09, 2014, in final form September 17, 2015; Published online September 26, 2015

We introduce a family of spectral triples that describe the curved noncommutative two-torus. The relevant family of new Dirac operators is given by rescaling one of two terms in the flat Dirac operator. We compute the dressed scalar curvature and show that the Gauss-Bonnet theorem holds (which is not covered by the general result of Connes and Moscovici).

Key words: noncommutative geometry; Gauss-Bonnet; spectral triple.

pdf (362 kb)   tex (83 kb)


  1. Bhuyain T.A., Marcolli M., The Ricci flow on noncommutative two-tori, Lett. Math. Phys. 101 (2012), 173-194, arXiv:1107.4788.
  2. Cohen P.B., Connes A., Conformal geometry of the irrational rotation algebra, Preprint MPI (92-93), 1992.
  3. Connes A., Noncommutative geometry, Academic Press, Inc., San Diego, CA, 1994.
  4. Connes A., Moscovici H., The local index formula in noncommutative geometry, Geom. Funct. Anal. 5 (1995), 174-243.
  5. Connes A., Moscovici H., Type III and spectral triples, in Traces in Number Theory, Geometry and Quantum Fields, Aspects Math., Vol. E38, Friedr. Vieweg, Wiesbaden, 2008, 57-71, math.OA/0609703.
  6. Connes A., Moscovici H., Modular curvature for noncommutative two-tori, J. Amer. Math. Soc. 27 (2014), 639-684, arXiv:1110.3500.
  7. Connes A., Tretkoff P., The Gauss-Bonnet theorem for the noncommutative two torus, in Noncommutative Geometry, Arithmetic, and Related Topics, Johns Hopkins Univ. Press, Baltimore, MD, 2011, 141-158, arXiv:0910.0188.
  8. Dąbrowski L., Sitarz A., Curved noncommutative torus and Gauss-Bonnet, J. Math. Phys. 54 (2013), 013518, 11 pages, arXiv:1204.0420.
  9. Dąbrowski L., Sitarz A., Noncommutative circle bundles and new Dirac operators, Comm. Math. Phys. 318 (2013), 111-130, arXiv:1012.3055.
  10. Fathizadeh F., Khalkhali M., The Gauss-Bonnet theorem for noncommutative two tori with a general conformal structure, J. Noncommut. Geom. 6 (2012), 457-480, arXiv:1005.4947.
  11. Fathizadeh F., Khalkhali M., Scalar curvature for the noncommutative two torus, J. Noncommut. Geom. 7 (2013), 1145-1183, arXiv:1110.3511.
  12. Fathizadeh F., Khalkhali M., Weyl's law and Connes' trace theorem for noncommutative two tori, Lett. Math. Phys. 103 (2013), 1-18, arXiv:1111.1358.
  13. Fathizadeh F., Wong M.W., Noncommutative residues for pseudo-differential operators on the noncommutative two-torus, J. Pseudo-Differ. Oper. Appl. 2 (2011), 289-302.
  14. Lesch M., Divided differences in noncommutative geometry: rearrangement lemma, functional calculus and expansional formula, arXiv:1405.0863.
  15. Ponge R., Wang H., Noncommutative geometry and conformal geometry. III. Vafa-Witten inequality and Poincaré duality, Adv. Math. 272 (2015), 761-819, arXiv:1310.6138.
  16. Rosenberg J., Levi-Civita's theorem for noncommutative tori, SIGMA 9 (2013), 071, 9 pages, arXiv:1307.3775.

Previous article  Next article   Contents of Volume 11 (2015)